MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1125300-18
Medical Device Problem Codes Leak/Splash (1354); Product Quality Problem (1506)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that during unpacking of the 3.0 x 18 mm xience alpine stent delivery system (sds) , the stent was noted to be defective.Therefore, the sds was not used.There was no patient involvement.A new 3.0 x 18 mm xience alpine sds was used to the complete the procedure.There was no clinically significant delay in the procedure.Return device analysis found a leak coming out from the crack on the hub.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported product quality problem was confirmed through the identification of a cracked hub.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported product quality problem.A cracked hub was identified during return device analysis confirming the reported defective device.Factors that may contribute to hub breaks include, but are not limited to, material damage, mishandling by user, and interaction between the hub and other device (stopcock, indeflator, etc.).Additionally, it should be noted that the sidearm of the device is inspected at multiple stations during manufacturing and no issue was identified at any stage.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9899562
Report Number2024168-2020-03103
Device Sequence Number2378123
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public08717648199356
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model Number1125300-18
Device Catalogue Number1125300-18
Device Lot Number9040941
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR